Submitted By marcusb2012
HS140 Week 9 Final Project
Please answer the following case study questions using the knowledge gained in this course. Remember to cite your references in APA format. Answer the questions in complete sentences and spell-check your assignment. Each question is worth 4 points. Case 1
A patient calls the physician’s office because she is concerned that her prescription medication looks different from what she normally takes. She mentions that her co-pay was lower too. 1. What are some initial questions you should ask the patient to gather information the physician might need?
2. Critically evaluating the situation, what are three possible explanations of the difference in appearance and cost of the medication?
3. The patient describes the tablet’s appearance and the markings on it. If the physician were to ask your assistance in identifying the medication (which you would present to him/ her for verification) what are three possible sources to determine the identity of the medication?
A patient visits the clinic and it is determined he has a sinus infection as well as a seasonal allergies. The patient’s chart indicates an allergy to penicillin and lists current medications as atenolol. He is given a prescription for Augmentin. 1. Explain whether Augmentin is a reasonable antibiotic choice in this patient.
2. The patient is also given another medication to help with the itching of seasonal allergies. The instructions are to take ½ of a tablet before breakfast, lunch and dinner for 10 days. How many scored tablets should the patient expect to receive?
3. For the sinus pain, the patient is told to take the following medication: acetaminophen 325 milligrams, one to two tablets taken every 4 to 6 hours as needed for pain. How should this be charted using correct abbreviations?
4. The patient has been taking Sudafed and wants to know if he should continue to take it. What is your response?
An elderly patient is complaining of a bad cough at her yearly physical. She has recently been diagnosed with diabetes and regularly takes prescription pain medication for her arthritis. 1. She is prescribed: Micronase 5 mg; i tab qam 30 min ac breakfast
Explain how she should take this medication.
2. The patient has been taking 3x the recommended dose of Pepto-Bismol. You mention this to the patient and she does not seem concerned. She claims she needs to take more than normal because she is always constipated. What might be some original causes of her constipation that are leading her to become constipated prior to starting the pepto-bismol?
3. What are you views of her opinion to take Pepto-Bismol for constipation?
4. What might some other options be?
5. The patient claims that you should not be concerned because Pepto-Bismol is “not really even medicine”. What is your response?
6. The doctor sends her home with an Rx for 15mL of cough suppressant q8h x10d. The patient arrives home and has a calibrated tablespoon and a teaspoon. She calls the office and asks which she should use to take the medicine. What is your response?
7. How much medication should she take, given the device you recommended? 8. How often? 9. If the medication is supplied in half-pint bottles, how many bottles will she need during the 10 days? 10. The patient is nervous about taking “more medication” and asks if there is anything she should be concerned about with a cough syrup. What is your response?
A physician asks you to call a prescription into the pharmacy for a patient. 1. The first is for amoxicillin 250/5 mL i tsp PO BID x 10 days. The pharmacy gives the patient a 200 mL bottle of the reconstituted antibiotic. Is this sufficient, why or why not?
2. After 5 days, the patient feels better and wants to stop the medication because it is upsetting his stomach. What is your response?
3. Since the patient has suffered an upset stomach, he believes he is allergic to amoxicillin. Would you agree? Explain your response.